Alert archive / Alabama / Red Flag Warnings in 2010
Red Flag Warning 59, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Oct 5, 2010, 6:08 AM CDT for 10 counties in Alabama; 5 counties in Mississippi. It took effect at Oct 5, 2010, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2010, 6:08 AM CDT (11:08 UTC)
- In effect from
- Oct 5, 2010, 12:00 PM CDT
- Expired
- Oct 5, 2010, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 00:00Z, 11.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2312 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
829 WWUS84 KMOB 051108 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 608 AM CDT TUE OCT 5 2010 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE... ...FIRE WEATHER WATCH IN EFFECT FROM LATE WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING FOR SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE... .A DRY AIRMASS WILL REMAIN OVER THE REGION THROUGH THE WEEK. RELATIVE HUMIDITIES ARE EXPECTED TO DROP INTO THE UPPER TEENS AND TWENTIES EACH AFTERNOON THROUGH THURSDAY. ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-060315- /O.UPG.KMOB.FW.A.0053.101005T1700Z-101005T2300Z/ /O.NEW.KMOB.FW.W.0059.101005T1700Z-101005T2300Z/ /O.NEW.KMOB.FW.A.0054.101006T1600Z-101007T0000Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 608 AM CDT TUE OCT 5 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... HIGH PRESSURE WILL CONTINUE TO BRING A DRY AIRMASS TO THE REGION THROUGH MUCH OF THE UPCOMING WEEK. RELATIVE HUMIDITY VALUES WILL LIKELY DROP INTO THE MID 20S ACROSS MOST OF THE AREA THIS AFTERNOON. NORTHERLY WINDS OF 10 TO 15 MPH IN THE AFTERNOON WILL COMBINE WITH THE LOW HUMIDITY TO FURTHER ELEVATE THE FIRE DANGER. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FIRE WEATHER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
1 follow-up statement
916 WWUS84 KMOB 051844 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 144 PM CDT TUE OCT 5 2010 ...RED FLAG WARNING REMAINS IN EFFECT THROUGH 6 PM THIS EVENING FOR SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE FOR A LONG DURATION OF CRITICALLY LOW HUMIDITY AND GUSTY WINDS IN EXCESS OF 15 MPH... ...A RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM TO 7 PM WEDNESDAY FOR SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE FOR A LONG DURATION OF CRITICALLY LOW HUMIDITY... ...A FIRE WEATHER WATCH HAS NOW BEEN ISSUED FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE FOR THE POTENTIAL OF A LONG DURATION OF CRITICALLY LOW HUMIDITY... .HIGH PRESSURE WILL CONTINUE TO MAINTAIN A VERY DRY AIRMASS OVER THE REGION THROUGH THE WEEK. ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-061130- /O.UPG.KMOB.FW.A.0054.101006T1600Z-101007T0000Z/ /O.NEW.KMOB.FW.W.0060.101006T1600Z-101007T0000Z/ /O.NEW.KMOB.FW.A.0055.101007T1600Z-101007T2300Z/ /O.CON.KMOB.FW.W.0059.000000T0000Z-101005T2300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 144 PM CDT TUE OCT 5 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT WEDNESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A NEW RED FLAG WARNING...WHICH IS NOW IN EFFECT FROM 11 AM TO 7 PM CDT WEDNESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THURSDAY. THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. STRONG SURFACE HIGH PRESSURE WILL BRING GUSTY WINDS IN EXCESS OF 15 MPH ACROSS THE GULF COAST THROUGH THE REMAINDER OF THE AFTERNOON. LOWEST HUMIDITY IS FORECAST TO DIP INTO THE MID 20 PERCENT RANGE. FOR WEDNESDAY...A DRIER FORECAST. LOWEST DAYTIME HUMIDITY IS FORECAST TO DIP TO BETWEEN 18 AND 24 PERCENT. SIMILAR CONDITIONS ARE POSSIBLE AGAIN ON THURSDAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A LONG DURATION OF LOW RELATIVE HUMIDITY SUPPORTS AN INCREASE IN FIRE GROWTH POTENTIAL. VERY LOW HUMIDITY THAT MAY COMBINE WITH WINDS OF 10 MPH AND HIGHER INCREASES THE RISK OF GROWTH AND SPREAD OF UNCONTAINED FIRE. FOR ADDITIONAL INFORMATION ON LOCAL BURN BANS AND FIRE ALERTS...REFER TO AREA FORESTRY COMMISSIONS...STATE DIVISIONS OF FORESTRY AND UNITED STATES FOREST SERVICE STATEMENTS. THE PUBLIC IS URGED TO COMPLY WITH LOCAL BURN BANS AND REFRAIN FROM ANY OUTDOOR BURNING. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Oct 5, 4:50 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Oct 5, 4:50 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
450 AM CDT TUE OCT 5 2010
.SHORT TERM [TODAY AND TONIGHT]...LITTLE CHANGE FROM YESTERDAYS
CONDITIONS WITH MOSTLY SUNNY SKIES AND LOW AFTERNOON HUMIDITY
VALUES. WINDS WILL BE GENERALLY FROM THE NORTHEAST AT 5 TO 10 KNOTS
EARLY THIS MORNING BECOMING NORTH AROUND 10 KNOTS WITH HIGHER GUSTS
DURING THE AFTERNOON AND EARLY EVENING HOURS THEN DECREASING TO 5 TO
10 KNOTS OVERNIGHT. AS FOR TEMPS WILL LEAN TOWARDS COOLER MET OR MAV
NUMBERS TRHOUGH TONIGHT DUE TO THE CONTINUED CAA ACROSS MUCH OF THE
CENTRAL GULF COAST REGION. 32/EE
.LONG TERM [WEDNESDAY THROUGH MONDAY]...THE LARGE UPPER LOW OVER THE
EASTERN CONUS WILL LIFT NORTHEAST THROUGH MIDWEEK. A HIGHLY
AMPLIFIED UPPER RIDGE OVER THE CENTRAL CONUS WILL WEAKEN AS IT
SHIFTS EAST THIS WEEK...WITH THE AXIS SETTLING OVER THE SOUTHEAST
STATES THIS WEEKEND. STRONG SURFACE HIGH PRESSURE CENTERED OVER THE
ARKLATEX REGION WILL SHIFT SOUTHWARD AND WEAKEN...AS ANOTHER SURFACE
HIGH PRESSURE MOVES OUT OF THE CENTRAL PLAINS AND SETTLES ACROSS THE
EASTERN CONUS BY LATE IN THE WEEK. THE COMBINATION OF THE HIGH
PRESSURE AND A DRY AIR MASS (PW < 1")...NO RAIN IS IN THE FORECAST
THROUGH THE LONG TERM.
HIGHS TEMPERATURES ON WEDNESDAY WILL BE A FEW DEGREES BELOW
NORMAL...WITH DAYTIME HIGHS RANGING FROM 77 TO 80 DEGREES. A WARMING
TREND WILL THEN FOLLOW...WITH HIGHS CLIMBING SLIGHTLY ABOVE NORMAL
THROUGH THE REMAINDER OF THE FORECAST. LOW TEMPERATURES WEDNESDAY
NIGHT WILL BE WELL BELOW NORMAL...RANGING FROM 42 TO 49 DEGREES
INLAND AREAS...AND THE LOWER 50S ALONG THE IMMEDIATE COAST. LOW
TEMPERATURES WILL REBOUND BACK TO NEAR NORMAL BY LATE IN THE WEEK.
/22
&&
.MARINE...HAVE DECIDED TO KEEP THE SCA UP THROUGH TONIGHT AND EARLY
WED MORNING FOR ALL MARINE ZONES DUE TO CONTINUED CAA. LATEST MOS
AND MODEL GUIDANCE DEPICT 20 KTS OR FREQUENT GUSTS TO 20 KTS THROUGH
MID MORNING TODAY FOLLOWED BY 15 TO 20 KNOTS WITH OCCASIONAL HIGHER
GUSTS THROUGH ABOUT 22Z OR 23Z THIS AFTERNOON THEN INCREASING TO 20
KT OR FREQUENT GUSTS TO 20 KTS OR SLIGHTLY HIGHER BEFORE 00Z
TONIGHT...CONTINUING THROUGH ABOUT 14Z OR 15Z WED MORNING. WILL
MENTION SEAS 5 TO 7 FEET OUTSIDE 60 NM THROUGH TONIGHT...SUBSIDING
TO 2 TO 4 FEET INSIDE 20 NM LATE THIS MORNING THROUGH MID AFTERNOON
THEN INCREASING TO 3 TO 5 FEET LATE THIS AFTERNOON THROUGH MID
MORNING WED...DUE TO THE CONTINUED DRAINAGE INCREASING LATE IN THE
DAY AS AFT TEMPS BEGIN TO FALL BEFORE SUNSET. WINDS AND SEAS WILL
EVENTUALLY REMAIN BELOW SCA CRITERIA BY LATE WED MORNING CONTINUING
THROUGH THE REMAINDER OF THE WEEK. SEAS WILL SUBSIDE TO 1 TO 3 FEET
INSIDE 20 NM BY WED AFTERNOON...AND 2 TO 4 FEET 20 TO 60 NM OUT
SUBSIDING TO 1 TO 3 FEET OUT TO 60 NM LATER IN WEEK AS SFC RIDGE TO
THE NW SETTLES OVER THE NORTH CENTRAL GULF. 32/EE
&&
.AVIATION [05/12Z ISSUANCE]...VFR CONDITIONS THROUGH 12Z WED. WINDS
WILL BE GENERALLY BE FROM THE NORTH TO NORTHEAST AT 10 TO 15 KTS
WITH HIGHER GUSTS TO AROUND 18 KTS LATE THIS MORNING THROUGH ABOUT
22Z DECREASING TO 5 TO 10 KNOTS BY EARLY THIS EVENING AND CONTINUING
AROUND 5 TO 10 KNOTS OVERNIGHT. 32/EE
&&
.FIRE WEATHER...SURFACE HIGH PRESSURE WILL REMAIN ACROSS THE REGION
THROUGHOUT THE WEEK. A DRY AIRMASS WILL ALSO REMAIN OVER THE REGION
THROUGH THE WEEK. RELATIVE HUMIDITIES ARE EXPECTED TO DROP INTO THE
UPPER TEENS AND TWENTIES EACH AFTERNOON THROUGH THURSDAY. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 75 47 79 49 / 00 00 00 00
PENSACOLA 77 49 80 52 / 00 00 00 00
DESTIN 75 56 79 55 / 00 00 00 00
EVERGREEN 73 43 78 42 / 00 00 00 00
WAYNESBORO 73 41 79 43 / 00 00 00 00
CAMDEN 73 44 78 43 / 00 00 00 00
CRESTVIEW 76 45 80 44 / 00 00 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING FROM NOON TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
FIRE WEATHER WATCH FROM 11 AM WEDNESDAY TO 7 PM WEDNESDAY FOR
THE FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
FL...FIRE WEATHER WATCH FROM 11 AM WEDNESDAY TO 7 PM WEDNESDAY FOR
THE FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
RED FLAG WARNING FROM NOON TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...FIRE WEATHER WATCH FROM 11 AM WEDNESDAY TO 7 PM WEDNESDAY FOR
THE FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
WAYNE.
RED FLAG WARNING FROM NOON TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
WAYNE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 6:08 AM CDT | Fire Weather Watch | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 8 hr |
| Oct 5, 1:44 PM CDT | Fire Weather Watch | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 25 hr |
| Oct 5, 1:44 PM CDT | Red Flag Warning | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 29 hr |
Nearby
Red Flag Warnings in Alabama, 2010Red Flag Warnings in Mississippi, 2010Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.